Existence d’un feuilletage positivement transverse à un homéomorphisme de surface  [ Existence of a topological foliation transverse to the dynamics of a homeomorphism ]
Annales de l'Institut Fourier, Volume 64 (2014) no. 4, p. 1441-1476

Let F be a homeomorphism of an oriented surface M that is isotopic to the identity. Le Calvez proved that if F admits a lift F ˜ without fixed points to the universal covering of M, then there exists a topological foliation of M transverse to the dynamics. We generalize this result to the case where F ˜ has fixed points. We obtain a singular topological foliation whose singularities are fixed points of F.

Le Calvez a montré que si F est un homéomorphisme isotope à l’identité d’une surface M admettant un relèvement F ˜ au revêtement universel n’ayant pas de points fixes, alors il existe un feuilletage topologique de M transverse à la dynamique. Nous montrons que ce résultat se généralise au cas où F ˜ admet des points fixes. Nous obtenons alors un feuilletage topologique singulier transverse à la dynamique dont les singularités sont un ensemble fermé de points fixes de F.

DOI : https://doi.org/10.5802/aif.2886
Classification:  37E30
Keywords: Surface homeomorphism, topological foliation transverse to the dynamics, equivariant version of Brouwer’s plane translation theorem
@article{AIF_2014__64_4_1441_0,
     author = {Jaulent, Olivier},
     title = {Existence d'un feuilletage positivement transverse \`a un hom\'eomorphisme de surface},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {4},
     year = {2014},
     pages = {1441-1476},
     doi = {10.5802/aif.2886},
     mrnumber = {3329669},
     zbl = {06387313},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_2014__64_4_1441_0}
}
Jaulent, Olivier. Existence d’un feuilletage positivement transverse à un homéomorphisme de surface. Annales de l'Institut Fourier, Volume 64 (2014) no. 4, pp. 1441-1476. doi : 10.5802/aif.2886. http://www.numdam.org/item/AIF_2014__64_4_1441_0/

[1] Brown, M.; Kister, J. M. Invariance of complementary domains of a fixed point set, Proc. Amer. Math. Soc., Tome 91 (1984) no. 3, p. 503-504 | MR 744656 | Zbl 0547.57010

[2] Epstein, David B. A. Curves on 2-manifolds and isotopies, Acta Math., Tome 115 (1966), pp. 83-107 | Article | MR 214087 | Zbl 0136.44605

[3] Le Calvez, Patrice Une version feuilletée équivariante du théorème de translation de Brouwer, Publications Mathématiques de l’IHÉS, Tome 102 (2005) no. 1, pp. 1-98 | Article | Numdam | MR 2217051 | Zbl 1152.37015

[4] Le Calvez, Patrice Periodic orbits of Hamiltonian homeomorphisms of surfaces, Duke Math. J., Tome 133 (2006) no. 1, pp. 125-184 | Article | MR 2219272 | Zbl 1101.37031

[5] Moise, Edwin E. Geometric Topology in Dimensions 2 and 3, Springer-Verlag, New York-Heidelberg (1977) (Graduate Texts in Mathematics, Vol. 47) | MR 488059 | Zbl 0349.57001

[6] Radó, Tibor Uber den Begriff der Riemannschen Flache, Acta Litt. Sci. Szeged., Tome 2 (1925), pp. 101-121

[7] Spanier, Edwin H. Algebraic topology, Springer-Verlag, New York (1989), pp. xvi+528 (Corrected reprint of the 1966 original) | MR 666554 | Zbl 0477.55001